zbMATH — the first resource for mathematics

On the towers of torsion Bertrandias and Payan modules. (English) Zbl 1430.11150
Summary: For an odd prime \(p\), let \(K/k\) be a Galois \(p\)-extension and \(S\) be a set of primes of \(k\) containing the primes lying over \(p\). For the \(p^r\)th roots \({\mu _{{p^r}}}(K)\) of unity in \(K\), we describe the so-called Sha group \(\mathrm{Sha}_{S}(G(K/k), {\mu _{{p^r}}}(K))\) in terms of the Galois groups of certain subfields of \(K\) corresponding to \(S\). As an application, we investigate a tower of extension fields \(\{k_{T^i}\}_{i \geq 0}\) where \(k_{T^{i + 1}}\) is defined as the fixed field of a free part of the Galois group of the Bertrandias and Payan extension of \(k_{T^i}\) over \(k_{T^i}\). This is called a tower of torsion parts of the Bertrandias and Payan extensions over \(k\). We find a relation between the degrees \(\{[k_{{T^{i + 1}}}:k_{{T^i}}]\}_{i \geq 0}\) over the towers. Using this formula we investigate whether the towers are stationary or not.
11R23 Iwasawa theory
11R34 Galois cohomology
Full Text: DOI
[1] E. Artin and J. Tate, Class Field Theory, 2nd edition, Addison-Wesley Publishing Company, Advanced Book Program, Redwood City, CA, 1990. · Zbl 0681.12003
[2] Bertrandias, F.; Payan, J., G-extensions et invariants cyclotomiques, Ann. Sci. Ecole Norm. Sup., 5, 517-543, (1972) · Zbl 0246.12005
[3] N. Bourbaki, Elements of Mathematics: Algebra I, Addison-Wesley Publishing Co., Reading Mass., 1974. · Zbl 0281.00006
[4] Gras, G., Sur LES Z_{2}-extensions d’un corps quadratique imaginaire, Ann. Inst. Fourier, 4, 1-18, (1983) · Zbl 0501.12016
[5] G. Gras, Sur le module de Bertrandias-Payan dans une p-extension-noyau de capitulation, preprint. · Zbl 1406.11112
[6] J.-F. Jaulent, Sur la capitulation pour le module de Bertrandias-Payan, preprint. · Zbl 1406.11113
[7] J. Neukirch, Algebraic Number Theory, Springer-Verlag, Berlin, 1999. · Zbl 0956.11021
[8] J. Neukirch, A. Schmidt and K. Wingberg, Cohomology of Number Fields, 2nd edition, Springer-Verlag, Berlin, 2008. · Zbl 1136.11001
[9] Do, T. N. Q., Sur la zp-torsion de certains modules galoisiens, Ann. Inst. Fourier (Grenoble), 36, 27-46, (1986) · Zbl 0576.12010
[10] T. Nguyen Quang Do, Sur la torsion de certains modules Galoisiens II, in Séminaire de Théorie des nombres, Paris 1986-87, Birkhäuser Boston, Boston, MA, 1988, pp. 271-297.
[11] T. Nguyen Quang Do, Descent Galoisienne et capitulation entre modules de Bertrandias-Payan, preprint. · Zbl 1380.11093
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.